Hyperbolic space cosmologies

Chiang Mei Chen, Pei Ming Ho, Ishwaree P. Neupane, John E. Wang, Nobuyoshi Ohta

Research output: Contribution to journalArticlepeer-review

72 Scopus citations


We present a systematic study of accelerating cosmologies obtained from M/string theory compactifications of hyperbolic spaces with time-varying volume. A set of vacuum solutions where the internal space is a product of hyperbolic manifolds is found to give qualitatively the same accelerating four-dimensional FLRW universe behavior as a single hyperbolic space. We also examine the possibility that our universe is a hyperbolic space and provide exact Milne type solutions, as well as intersecting S-brane solutions. When both the usual 4D spacetime and the m-dimensional internal space are hyperbolic, we find eternally accelerating cosmologies for m ≥ 7, with and without form field backgrounds. In particular, the effective potential for a magnetic field background in the large 3 dimensions is positive definite with a local minimum and thus enhances the eternally accelerating expansion.

Original languageEnglish
Pages (from-to)1457-1484
Number of pages28
JournalJournal of High Energy Physics
Issue number10
StatePublished - 1 Oct 2003


  • Classical Theories of Gravity
  • Cosmology of Theories beyond the SM
  • M-Theory
  • Physics of the Early Universe


Dive into the research topics of 'Hyperbolic space cosmologies'. Together they form a unique fingerprint.

Cite this